Anonymous
Anonymous asked in HealthOther - Health · 2 months ago

Can people taking prescriptions ever go a day or two skipping their medication without getting side effects?

7 Answers

Relevance
  • ?
    Lv 5
    2 months ago

    Not if it's insulin.

  • Anonymous
    2 months ago

    It depends on what the medication is treating and what the medication is.

    For example - I have high blood pressure.  I don't really notice any symptoms of high blood pressure.  I am not super sensitive to it when my blood pressure is up.  I do admit that I sometimes forget to take my blood pressure medication and I don't really feel any different on the days that I forget it compared to the days that I take it.

    High blood pressure is a very dangerous condition for that reason.  The symptoms or side effects that may be felt when not taking medication aren't really that significant - until the pressure goes high enough to cause a stroke or a major cardiac event.  The medication itself doesn't cause any kind of "withdrawal" symptoms just because the medication was missed.  High cholesterol is another great example of a condition that is treated with medication but skipping doses wouldn't have any obvious symptoms since high cholesterol really doesn't have any symptoms until you actually have a heart attach or stroke because of the high cholesterol.

    Prescriptions are given to keep medical issues controlled BEFORE those issues become big health problems - especially medications for treating things like diabetes, high cholesterol, and high blood pressure.  

    If you skip medication - you are more likely to feel symptoms or have symptoms of the condition that the medication was treating.  A diabetic that skips their medication will have high sugar levels and their symptoms would be the symptoms of high sugar - not withdrawal symptoms from not having the medication.

    Some medications DO have "withdrawal" symptoms that happen BECAUSE the medication is stopped.  Most of these medications are the kinds that are used to treat mental disorders.  Doctors need to carefully change doses or change medications for patients who use these kinds of medications.  If someone using these kinds of medications just started skipping doses, they could potentially have both withdrawal issues AND symptoms from the condition that the medication was treating.

  • A
    Lv 5
    2 months ago

    It depends on the medication. Some meds cause withdrawals, or possible return of whatever symptoms it’s meant to treat. Other meds are less important. 

  • Mark
    Lv 7
    2 months ago

    ONE day, sure.  TWO days, probably not.

  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Anonymous
    2 months ago

    It depends what they're being treated for. 

  • 2 months ago

    depends on what theyre taking

  • 2 months ago

    Yes, because all medications are exactly the same.

Still have questions? Get answers by asking now.